Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Hypothyroid, diabetes, high BP, has weakness, ascitis in abdomen, high TSH even on taking eltroxin. Cause?

HELLO DOCTOR, MY MOTHER 55 YEAR OLD HAVE HYPOTHYROID FOR 30 YERS, AND DIABETIC FOR 18 YEARS,A ND HAVE BP FOR 20 YEARS. SHE WAS TAKIG ELTROXIN 100MCG TAB FOR LAST 20 YEARS AND WAS GOING COMFORTABLY. BUT NOW SHE IS VERY WEAK AND HAVING SEVERAL PROBLEMS MAINLY, ASCITIS IN ABDOMEN. NOW SHE IS TAKING 300 MCG ELTROXIN ON FASTING . BUT SHE HAVE TSH LEVEL GREATER THAN 100. WHY THIS HAPPENS? IS THERE ANY POSSIBILITY TO FORM ASCITIS IN ABDOMEN DUE TO THIS? SHE HAVE DIABETIC NEPHROPATHY ALSO. HAVING CREATINE 2. AND A PROTINE LEAK THROUGH URINE ABOUT 4GMS A DAY. IS THERE ANY ALTERNATE MRDICINE TO CONTROL OR NORMALISE THE THYROIDISM? HOPE YOU CAN HELP ME DOCTOR, THANKING YOU, BIBIN K ABRAHAM
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
I am quite worried over this.
the ascitis looks to be secondary to renal (kidney)failure due to long standing daibetic nephropathy.
we need to look into see if she has associated heart failure, hypothyroidism related pericardial effusion (fluid around the heart) etc, by thorough evaluation.
i hope it would have been done.
what are T3, T4 levels now? and the protein levels?
also a serious condition myxoedema crisis can occur.
eltroxin is the only definitive treatment here for hypothyroid status.
in crisis, we use a steroid and ,if available , intravenous T4 hormone.
thsi happened due to very long standing disease and now decompensation.
but an endocrinologist is a better judge for this.

kindly consult your specialist on these points.
you can also load your reports, images on this website.
would be glad to assist you accordingly.

I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck !
May I request you to rate your experience here before you close.
Thank you.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor